Alert archive / Maryland / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 25, 2006, 5:38 AM EDT for Dorchester County, Maryland. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2006, 5:38 AM EDT (09:38 UTC)
- Expired
- Jun 25, 2006, 6:45 AM EDT
- In force
- 67 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Dorchester County, MD
The radar
The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:19 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 25, 4:19 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 419 AM EDT SUN JUN 25 2006 .SHORT TERM /TODAY THROUGH TONIGHT/... TRAINING SHOWERS/EMBEDDED THUNDERSTORMS CONTINUE EARLY THIS MORNING OVER FAR N TO NE CWA IN RESPONSE TO LOW LVL JET ENHANCEMENT ADDING TO LIFT AHEAD OF FRONTAL BOUNDARY. LOOK FOR THE HEAVIEST RAINFALL EARLY THIS MORNING TO BE CONFINED N OF CWA WHERE BETTER DYNAMICS HAS MOVED. AFOREMENTIONED QUASI STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO HOLD NW OF REGION INTO MIDDLE OF NEXT WEEK. GUIDANCE SUGGESTING MOD/HVY RAIN ALONG BOUNDARY WILL BE MAINLY WEST OF CWA TODAY AS FRONT RETROGRADES FURTHER TO THE W AS SHRTWV (NOTED ON WV) OVER ARK/TN MOVES CLOSER TO THE EASTERN THIRD CONUS. H85-70 TROF WILL BE SITUATED JUST SOUTH OF THE CWA THIS MORNING. MOISTURE PLUME FROM SYSTEM IN THE ATLANTIC OFF THE SE COAST DVLP SHRA/TSRA THIS MORNING OVER EASTERN NC. TWDS MID-LATE MORNING THIS ACTIVITY WILL LIKELY MOVE INTO FAR SE CWA AS TROF MOVES FURTHER TO THE NORTH. RUC HANDLING THIS REASONABLY WELL...BUT OVERALL COVERAGE STILL IN QUESTION. QUESTION THEN TURNS TO PRECIP ACTIVITY LATER TODAY INTO TONIGHT. WITH AMPLE MOISTURE OVER REGION...FELT CHC POPS WARRANTED OVER ENTIRE CWA THIS AFTN AND EVE. WENT HIGHER POPS OVER FAR NWRN CWA WHICH WILL BE NEAR THE GREATEST LIFT...ESPECIALLY OVER FLUVANNA AND LOUISA. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL ONCE AGAIN BE POSSIBLE AS FRONTAL BOUNDARY LIES PARALLEL TO MID/UPR LVL FLOW MAKING FOR LOW MBE VELOCITIES. EAST OF 1-95...MORE SUN THAT DVLPS THIS AFTN MAY LEAD TO ENHANCED DVLPMNT OF SHRA/TSRA ACTIVITY. NOT MUCH OF A SEABREEZE TODAY BUT COULD BE ENOUGH OF A TRIGGER TO SPAWN MORE ACTIVITY...ESPECIALLY OVER DELMARVA RGN. && .LONG TERM /MONDAY THROUGH SATURDAY/... ONSHORE FLOW WILL ONLY ENHANCE LIFT NEAR FRONTAL BOUNDARY OVER THE NEXT FEW DAYS. MOD/HVY RAINFALL WILL BECOME MORE OF A CONCERN OVER A GREATER PORTION OF THE CWA EARLY TO MIDDLE OF NEXT WK WITH FRONTAL BOUNDARY EDGING CLOSER TO THE CWA AS SYSTEM OFF THE FL COAST GETS ENTRAINED INTO THE MID-ATL REGION. FOR NOW WILL CONTINUE TO ISSUE FLOOD STATEMENTS WHEN NEEDED. FLOOD WATCHES/WARNINGS MAY BE ISSUED IN LATER FCSTS IF AREAS OF THE CWA CONTINUE TO SEE MOD/HVY RAINFALL OVER THE NEXT SEVERAL DAYS. NO CHANGES MADE TO EXTENDED AS RAINY PATTERN LOOKS TO CONTINUE WITH TROUGH IN PLACE. && .AVIATION... IFR CIGS XPCTD IVOF KRIC & KSBY THRU 12Z WITH MVFR CIGS XPCTD ACROSS SERN TAF SITES THIS AM. SLOW IMPROVEMENT TO VFR THIS AFTRN. TIMING OF CONVECTION TDY RTHR TRICKY AS SVRL DIFFERENT FACTORS MAY RESULT IN TSTRM DVLPMNT...SO HAVE INDCTD THIS PSBLTY WITH CB. && .MARINE... NO FLAGS IN SHORT TERM...BUT PERSISTENT S-SE FLOW WILL EVENTUALLY INCRS SEAS TO 5 FT...IF NOT A BIT HIGHER. TIMING OF 5 FOOTERS TRICKY...WITH WNA MODEL NOT SHOWING 5 FT UNTIL 12Z MON. SCA CNDTNS XPCTD ACROSS MOUTH OF CHES BAY ON MON AS WELL. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SHORT/LONG TERM...WAMSLEY AVIATION/MARINE...44
Hazardous weather outlook, Jun 25, 4:44 AM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 444 AM EDT SUN JUN 25 2006 ANZ631>633-650-652-654-656-658-670-NCZ012>017-030>032-VAZ081>084- 086>098-100-260845- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- NORTHAMPTON VA- 444 AM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...NORTHEAST NORTH CAROLINA...THE MID ATLANTIC OFFSHORE WATERS...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION TODAY. A FEW OF THE STRONGER STORMS COULD ALSO CONTAIN GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. RAINFALL AMOUNTS OF AN INCH PER HOUR WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY OCCURRANCE INTO THE MIDDLE OF NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING FLOOD PRONE AND URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR FLOODING. ANZ630-MDZ021>025-NCZ102-VAZ048-049-060>080-085-099-260845- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-DORCHESTER- WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-MIDDLESEX-ACCOMACK- 444 AM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA... CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE DAY WEARS ON. THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATER TODAY INTO TONIGHT. SLOW MOVING THUNDERSTORMS WILL TEND TO REDEVELOP OVER THE SAME AREAS AND MAY LEAD TO THE POSSIBILITY OF LOCALIZED FLOODING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE. IN ADDITION TO THE POSSIBILITY OF HEAVY RAIN...A FEW OF THE STRONGER STORMS COULD CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED ON A DAILY OCCURRANCE INTO THE MIDDLE OF NEXT WEEK. STORMS WILL BE ACCOMPANIED BY HEAVY RAIN AT TIMES AND MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING FLOOD PRONE AND URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAIN AND/OR FLOODING. WAMSLEY
In the hours before
Special weather statement, Jun 25, 2:29 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 229 AM EDT SUN JUN 25 2006 MDZ021-2500800- DORCHESTER MD- 229 AM EDT SUN JUN 25 2006 NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUING TO REDEVELOP OVER NORTHWESTERN PORTIONS OF THE COUNTY OVER THE PAST HOUR. SOME CITIES IN THE PATH OF MODERATE TO HEAVY RAINFALL ARE... HUDSON...TAYLORS ISLAND...MADISON...CHURCH CREEK...AND CAMBRIDGE. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE MOVING OVER CHESAPEAKE BAY AND WILL SLOWLY MOVE OVER WESTERN AND CENTRAL DORCHESTER COUNTY OVER THE NEXT ONE TO TWO HOURS. WAMSLEY
Special weather statement, Jun 25, 2:29 AM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 229 AM EDT SUN JUN 25 2006 MDZ021-250800- DORCHESTER MD- 229 AM EDT SUN JUN 25 2006 NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUING TO REDEVELOP OVER NORTHWESTERN PORTIONS OF THE COUNTY OVER THE PAST HOUR. SOME CITIES IN THE PATH OF MODERATE TO HEAVY RAINFALL ARE... HUDSON...TAYLORS ISLAND...MADISON...CHURCH CREEK...AND CAMBRIDGE. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE MOVING OVER CHESAPEAKE BAY AND WILL SLOWLY MOVE OVER WESTERN AND CENTRAL DORCHESTER COUNTY OVER THE NEXT ONE TO TWO HOURS. WAMSLEY
Special weather statement, Jun 25, 3:59 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 359 AM EDT SUN JUN 25 2006 MDZ021-022-250830- DORCHESTER MD-WICOMICO MD- 359 AM EDT SUN JUN 25 2006 ...LOCALLY HEAVY RAINFALL CONTINUES ACROSS DORCHESTER COUNTY... AT 359 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS FROM 6 MILES NORTH OF HURLOCK TO 11 MILES EAST OF COVE POINT...MOVING EAST AT 15 TO 20 MPH. THE HEAVIEST RAINFALL WILL BE NEAR HURLOCK AROUND 405 AM EDT. DOPPLER RADAR HAS ESTIMATED THAT UP TO 2 INCHES OF RAIN HAS FALLEN OVER THE EXTREME NORTHERN PORTIONS OF THE COUNTY OVER THE PAST TWO HOURS. UP TO AN ADDITIONAL INCH OF RAINFALL CAN BE EXPECTED OVER THE NEXT 30 MINUTES. THIS WILL LIKELY RESULT IN THE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
Special weather statement, Jun 25, 4:39 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 439 AM EDT SUN JUN 25 2006 MDZ021-022-250915- DORCHESTER MD-WICOMICO MD- 439 AM EDT SUN JUN 25 2006 ...LOCALLY HEAVY RAINFALL SLOWLY MOVING ACROSS DORCHESTER COUNTY... AT 439 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS FROM 6 MILES NORTHEAST OF HURLOCK TO 12 MILES SOUTH OF CAMBRIDGE...MOVING EAST AT 20 MPH. THE HEAVIEST RAINFALL WILL BE NEAR ELDORADO AROUND 500 AM...BROOKVIEW AROUND 505 AM AND VIENNA AROUND 515 AM. RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 44
Local storm report, Jun 25, 5:05 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
505 AM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HEAVY RAIN CAMBRIDGE 38.56N 76.08W
06/25/2006 E2.00 INCH DORCHESTER MD EMERGENCY MNGR
MINOR STREET FLOODING IN CAMBRIDGE AND ALONG ROUTE 50.
&&
MRUSNAKLocal storm report, Jun 25, 5:25 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
525 AM EDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 2 W LOCUST CREEK 37.87N 77.82W
06/24/2006 LOUISA VA LAW ENFORCEMENT
PUBLIC REPORT OF HIGH WATER ON RTE 33 AT THE INTERSECTION
OF 601/655.
&&
WAMSLEYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:31 PM EDT | Flash Flood Watch | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more | 61 hr |
| Jun 25, 7:27 AM EDT | Flash Flood Warning | AKQ | Dorchester, Wicomico | 93 min |
Nearby
Flash Flood Warnings in Maryland, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.